Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 219, NWS Wilmington, OH

August 22, 2001Preble County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2001, 9:12 AM EDT for Preble County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2001, 9:12 AM EDT (13:12 UTC)
Expired
Aug 22, 2001, 10:15 AM EDT
In force
63 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Preble County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS51 KILN 221312
SVRILN
OHC135-221415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
912 AM EDT WED AUG 22 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PREBLE COUNTY IN OHIO...

* UNTIL 1015 AM EDT...

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTH OF NEW PARIS...OR ABOUT 7 MILES
  NORTHEAST OF RICHMOND...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST ALEXANDRIA...
  NEW PARIS...
  LEWISBURG...
  GRATIS...
  EATON...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND IS CAPABLE OF 
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 5:49 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 22, 5:49 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
550 AM EDT TUE AUG 21 2001

LOOKING AT KILN RADAR AND REGIONAL RADARS...THUNDERSTORMS ARE
DEVELOPING QUITE RAPIDLY NORTHEAST OF THE WARM FRONT.  WILL UPDATE
ZONES TO REFLECT THIS.  I STILL BELIEVE THIS ACTIVITY WILL BE THIS
MORNING...FOLLOWED BY A LULL IN THUNDERSTORMS DURING THE
AFTERNOON...THEN THUNDERSTORMS SHOULD GET GOING BY LATE AFTN INTO
THE EVENING (FROM NW TO SE ACRS THE CWFA).

.ILN...NONE.

HICKMAN

In the hours before

Special weather statement, Aug 22, 5:00 AM EDT, 4 hours 12 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED AUG 22 2001

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...

A WARM FRONT WILL MOVE FROM THE MISSISSIPPI VALLEY REGION INTO THE
OHIO VALLEY DURING THE MORNING HOURS...THEN NORTH OF THE OHIO
VALLEY REGION DURING THE AFTERNOON.  SCATTERED SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT ARE EXPECTED TO END
BY AFTERNOON.  A WARM...MOIST AIRMASS WILL THEN MOVE INTO THE OHIO
VALLEY REGION DURING THE AFTERNOON HOURS.  A COLD FRONT IS THEN
FORECAST TO DROP SOUTHEAST INTO THE LOWER GREAT LAKES BY THIS
EVENING.  THIS FRONT...COMBINED WITH THE WARM AND UNSTABLE AIRMASS...
WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON INTO
THE EVENING.

SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND
LARGE HAIL THE PRIMARY THREAT.  SPOTTER ACTIVATION MAY BE
REQUIRED LATE THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO OR LISTEN TO OTHER MEDIA OUTLETS FOR
THE LATEST INFORMATION ON THIS WEATHER SITUATION.

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:57 AM EDTSevere Thunderstorm WarningILNDarke48 min
Aug 22, 10:50 AM EDTSevere Thunderstorm WarningILNWarren55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.